MAUDE Adverse Event Report: US SURGICAL PUERTO RICO SPACEMAKER PLUS; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

US SURGICAL PUERTO RICO SPACEMAKER PLUS; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number SMSBTRND
Medical Device Problem Codes Break (1069); Gas/Air Leak (2946)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/08/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during a totally extraperitoneal laparoscopic inguinal hernia repair, the unit physically broke and had a gas or air leaked.When the device was inserted to the patient, the physician noticed that the balloon was on abnormal condition.The balloon could not contain air and when the physician took out the device they found a tear in the middle of the balloon.They used a new device to complete the case.No patient injury.
 
Additional Manufacturer Narrative
Correction: (udi no.) device evaluation: post market vigilance received one device.The visual inspection of the returned product noted that dissector balloon was broken.The obturator, lock collar, trocar balloon and valve seal all appeared intact.The insufflation bulb was received.The inflation syringe was received.Pmv performed functional testing; the trocar balloon was inflated no leaks detected.Records from each manufacturing lot are thoroughly reviewed to ensure that products are released meeting all quality release specifications at the time of manufacture.Analysis concluded there were no assembly component related failures.Replication of the broken balloon may occur when mishandled during clinical application.The root cause of the observed damage was misuse of the product which would have caused or contributed to the reported incident.Should new information become available, the file will be re-opened and the investigation summary will be amended as appropriate.If information is provided in the future, a supplemental report will be issued.

Brand Name
SPACEMAKER PLUS
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
US SURGICAL PUERTO RICO
201 sabanetas industrial park
ponce PR 00716 4401
MDR Report Key7141170
Report Number2647580-2017-09115
Device Sequence Number1069010
Product Code GCJ
UDI-Device Identifier20884521067834
UDI-Public20884521067834
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K042412
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 02/28/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2019
Device Model NumberSMSBTRND
Device Catalogue NumberSMSBTRND
Device Lot NumberP7H1483X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/02/2018
Initial Date Received by Manufacturer 12/08/2017
Supplement Date Received by Manufacturer02/12/2018
Initial Report FDA Received Date12/21/2017
Supplement Report FDA Received Date02/28/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1